MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-750511
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code Vascular System (Circulation), Impaired (2572)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that treatment was performed on a lower arm fistula to embolize a collateral vessel that was stealing flow.An attempt was made to retract the coil into the catheter and reposition it after a few centimeters of the coil had been deployed; however, the coil detached from the pusher while the implant coil was still partially in the catheter.The coil then migrated outside the catheter into the fistula.Attempts to snare the detached coil were unsuccessful.A dialysis catheter was inserted as a temporary solution for dialysis, as the fistula was no longer viable and the vessels were too small for a stent graft placement.The final angiogram did not demonstrate clot; however, it was believed that the location of the detached coil would ensure that the fistula would clot over time and an upper arm fistula will eventually be created.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8832635
Report Number2032493-2019-00179
Device Sequence Number14142057
Product Code KRD
UDI-Device Identifier00812636021027
UDI-Public(01)00812636021027(11)161128(17)211031(10)16112811
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Model Number45-750511
Device Catalogue Number45-750511
Device Lot Number16112811
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;